Alert archive / Illinois / Flash Flood Warnings in 1996
Flash Flood Warning 20, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Jun 14, 1996, 5:13 PM CDT for Edgar County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 1996, 5:13 PM CDT (22:13 UTC)
- Expired
- Jun 14, 1996, 8:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County Edgar County, IL
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.2 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1516 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1173 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSPI 142216 FFWSPI ILC045-150115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LINCOLN IL 513 PM CDT FRI JUN 14 1996 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 815 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN EAST CENTRAL ILLINOIS ...EDGAR COUNTY AT 505 PM CDT...DOPPLER RADAR INDICATED FROM 2 TO 2.5 INCHES HAD FALLEN OVER PORTIONS OF EDGAR COUNTY. THE STORMS PRODUCING THE HEAVY RAIN WERE MOVING SLOWLY TO THE SOUTHEAST AT 10 MPH. MORE RAIN CAN BE EXPECTED AS ADDITIONAL STORMS DEVELOP AND MOVE OVER THE SAME AREAS. EFFECTED AREAS WILL BE MAINLY THE CENTRAL AND SOUTHERN PORTIONS OF THE COUNTY TO INCLUDE THE PARIS AND KANSAS AREAS. MOVE TO HIGHER GROUND IF FLOODING BECOMES IMMINENT. DO NOT TRY TO WALK OR DRIVE ACROSS RAPIDLY MOVING WATER...AS YOU MAY BE SWEPT AWAY BY THE CURRENT. $$ AUTEN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 2:03 PM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Jun 14, 2:03 PM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 200 PM CDT FRI JUN 14 1996 SAT AND 88D SHOWS RWS/TRWS STARTING TO DVLP ACROSS IN AND WRN IL WHERE BEST MOIST CONV AND QG FORCING IS LOCATED. CAP IS STARTING TO ERODE AS TEMPS REACH 90. A WK SFC BOUND IS LOCATED FROM HUF TO SPI TO UIN. DWPTS IN THE UPR 60S TO AROUND 70 ARE POOLING ALONG BOUNDARY. WITH AFTNN HEATING CAPE VALUES APROACHING 3000. BEST CAPE VALUES AND WEAKEST CAP APPEARS TO BE ACROSS ERN IL INTO IN. BEST UPR DYNAMICS LOCATED ACROSS IND ALSO, SO LOOKS LIKE ERN IL AND IND COULD BE UNDER THE GUN THIS EVE BUT WILL STILL HAVE TO WATCH CONVCTN ACROSS WRN IL. ETA SHOWS UPR LVL JET PLUNGING SOUTH INTO ERN MO IS AIDING DVLPMNT ACROSS ERN MO. CONVECTION ONCE IT GETS STARTED WILL BUILD RAPIDLY BUT WILL NOT LAST MUCH PAST SUNSET. UPR LVL WIND PROFILE IS NOT TOO IMPRESSIVE BUT MAY HAVE SOME SPEED SHEAR WITH UPR JET ACROSS ERN MO. WK S/WV MOVING ACROSS GRT LAKES HAS BROUGHT SOME SUBSIDENCE TO NRN IL WITH DWPTS FALLING OFF SLIGHTLY. SO CLR SKYS NORTH OF BOUND. GOING ZONES HAVE A GOOD HANDLE ON THINGS WITH MAYBE A HIGHER POP FOR THE SRN HLF OF IL GIVEN TRW DVLPMNT. GUID LOW TMPS ARE SIMILIAR SO FEEL NO NEED TO WANDER TOO FOR FROM THEM. PIA 63/86 00 SPI 64/87 54 DEC 64/87 65 CMI 65/87 65 SEIL 66/88 63 KETCHAM
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 6:35 PM CDT | Severe Thunderstorm Warning | ILX | Christian | 40 min |
Nearby
Flash Flood Warnings in Illinois, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.